MAUDE Adverse Event Report: STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS

STAAR SURGICAL COMPANY ICL (IMPLANTABLE COLLAMER LENS); INTRAOCULAR LENS
Model Number MICL13.2
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: visual inspection of the returned product found no visible damage to the lens.The lens was returned in liquid.(b)(4).
 
Event or Problem Description
The reporter stated the surgeon inserted a 13.2mm micl13.2 implantable collamer lens, -6.5 diopter, in the patient's left eye (os) and the lens would not unfold correctly.The lens was removed within the same surgery, with no patient injury.The backup lens was implanted with no problem.
 
Additional Manufacturer Narrative
Method: (process evaluation): device history record review.Result: (no failure detected): based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within the established process parameters; and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Conclusion: (unable to confirm complaint): based on the complaint history, work order search, product evaluation, medical review and device history record review, a specific root cause of the event could not be determined.(b)(4).

Brand Name
ICL (IMPLANTABLE COLLAMER LENS)
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key5680583
Report Number2023826-2016-00760
Device Sequence Number171851
Product Code MTA
UDI-Device Identifier00841542103220
UDI-Public(01)00841542103220(17)171231
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/28/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2017
Device Model NumberMICL13.2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/25/2016
Supplement Report FDA Received Date09/12/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR